# SDR 2023FA0000365

- Difficulty date: July 12, 2023
- Submitted: July 13, 2023
- Operation: General aviation
- Aircraft: N755PM
- Make and model: Pilats PC1247E
- Aircraft serial: 1239
- Aircraft time: 2,951 hours, 2,438 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CR
- How discovered: V
- Nature of condition: I, J
- Precautionary procedure: O, H

## Discrepancy

AT LEAST FOUR DIFFERENT TIMES IN AT LEAST TWO DIFFERENT PC12S, WITH THE MOST OCCURRENCE RECENT BEING JUL 12, 2023, ONE PITOT TUBE BECAME BLOCKED DURING CRUISE FLIGHT. THIS RESULTS IN A LOSS OF PRIMARY INSTRUMENTS ON ONE SIDE OF THE AIRPLANE, USUALLY THE LOSS OF THE STANDBY INSTRUMENT AS WELL, AND DISENGAGEMENT OF THE AUTOPILOT. I CAN TEMPORARILY REMEDY THE PROBLEM BY PULLING THE ADAHRS CIRCUIT BREAKER ON THE BLOCKED SIDE OF THE AIRPLANE AND RE-INITIALIZING THE AUTOPILOT. IN THE MOST RECENT INCIDENT, I DESCENDED BELOW THE FREEZING LEVEL TO CLEAR THE BLOCKAGE BEFORE CLIMBING BACK UP TO CRUISE ALTITUDE. IN EACH INCIDENT, I HAD OUR SERVICE CENTER LOOK AT THE AIRPLANE. THEY FOUND ALL DEICING SYSTEMS TO BE WORKING NORMALLY, AND NO WATER IN THE PITOT/STATIC SYSTEM. I SUSPECT THAT UNDER CERTAIN CONDITIONS, WATER ACCUMULATES IN THE PITOT STATIC SYSTEM AND FREEZES WHEN THE OAT DROPS LOW ENOUGH EVEN IF ALL DEICE AND ANTI-ICE SYSTEMS ARE FUNCTIONING AS DESIGNED. IT SEEMS LIKE THIS COULD BE QUITE DANGEROUS, AND IT IS HAPPENING WITH ENOUGH REGULARITY THAT I'D LIKE SOMEONE TO KNOW ABOUT IT.
